MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 700 GRAMS; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 700 GRAMS; HAMMER, SURGICAL
Catalog Number 03.010.056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in canada as follows: tip of the hammer (mallet part) broke off and is now disassembled from handle.This complaint involves one (1) device.Concomitant products: combined hammer 700g can be mounted f/35.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated event description.D8.H6: complaint is confirmed as we are able to confirm complaint description (fell apart), but complained issue (breakage) could not be replicated and/or confirmed based on the received picture.Product was not returned therefore no further investigation possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available (information or/and material), the investigation will be updated as applicable.H4, h6: a device history record (dhr) review was conducted: part: 03.010.056.Lot: 3423229.Manufacturing site: hägendorf.Release to warehouse date: (b)(6) 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2020, the tip of the hammer (mallet part) broke off and is now disassembled from handle.There was surgical delay of two (2) minutes reported.Another hammer was used to complete the procedure.No fragments were generated.Procedure was completed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e1 h3, h6: part: 03.010.056 lot: 3423229 manufacturing site: hägendorf release to warehouse date: april, 21, 2010 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the combined hammer 700g can be mounted f/35 was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the zyl stift 4x18 component was missing.No other issues were identified with the returned component of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.- hammer, 700 gram dimensional inspection: there was conclusive evidence that the returned device was missing a component, so the dimensional inspection was not performed.Investigation conclusion the complaint condition is confirmed for the combined hammer 700g can be mounted f/35.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to device maintenance.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDE/FIXED HAMMER 700 GRAMS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9940433
Report Number2939274-2020-01757
Device Sequence Number2256356
Product Code FZY
UDI-Device Identifier07611819760868
UDI-Public(01)07611819760868
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.056
Device Lot Number3423229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/14/2020
08/07/2020
08/12/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date04/30/2020
08/11/2020
08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMBINED HAMMER 700G CAN BE MOUNTED F/35